Jump to content

TravelOz: Need to Quit escitalopram / Loxalate


TravelOz

Recommended Posts

Am new to this site.  Need to quit the meds, but scared at the same time as it almost wreaked my new relationship with a great man, as he said my mood swings were bad.  Widowed 4 years ago and thought I was coping but it hit me last year.  I wore a mask and never wanted to deal with it.  Found love again and can't lose it!!

 

Between the chemist giving me generic or a different box - causes havoc to me mentally, as headaches unbearable, tremors freaky, fatigue and sleeplessness draining.

 

Just joined and there is alot to read and all I need is SUPPORT from people who understand!!  Manager is not very understanding over headaches or me missing a day every few months ..... but I can't help it if I can't get out of bed with a bad head!!  In the middle of a huge lifestyle change, so am stressed too, trying to keep it together and wondering if I should wait till I am on the road before I reduce 20mg to 15mg.  Advice be most appreciated

Edited by ChessieCat
added spacing

Aug 2016 - Escitalopram (Lexapro) 10mg (anxiety & depression)

Oct 2016 - increased to 20mg (Loxalate)

Dec 2016 - Generic brand given (severe headaches)

Jan 2017 - Chemist gave me Loxalate & Free box

Mar 2017 - Lifestyle change needed - Doc said to cut to 10mg

20.03.17 - New script from doc Escitalopram (Lexapro) 20mg

27.03.17 - Severe headaches, left neck muscular pain, extreme fatigue, insomnia so took tablets back to chemist

2 days  - Withdrawal symptoms -tremors, fatigue - weight gained now noticed!!

29.03.17 - Got my usual 20mg (Loxalate)

30.03.17 - No tremors  yay!!  - JOINED Surviving Antidepressants - need to get off them!!

Link to comment
  • Moderator Emeritus

Hi TravelOz and welcome to SA.

 

Thank you for completing your drug signature.  It is very helpful for us to be able to see your history at a glance.  Please remember to update it whenever you make a change.

 

Are you taking any other drugs, either prescription or non-prescription, or supplements?  Please include these if you do.  Thank you.

 

SA recommends a 10% taper of the previous dose followed by about a 4 week holding period to allow the brain to adapt to not getting as much of the drug.  Dropping from 20mg to 15mg is a 25% drop and .  A 10% drop would be 18mg (20mg x 0.90).

 

You have been on 20mg for 10 days now.  It is usually best to hold for at least 4 weeks after making a change, keeping notes of symptoms.  It is important to throw out the calendar, listen to your body and wait until you have stabilised before making a drop in dose.  Please also note that many members find that as their dose gets lower they need to go slower or make smaller drops.

 

It's also important to stick to the same "brand" of the drug so please take that into consideration if you are travelling.

 

Before you begin tapering what you need to know
 

Why taper by 10% of my dosage?
 

Tips for tapering off Lexapro (escitalopram)

 

Generic vs Brand

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

Rate Symptoms Daily to Check Patterns and Progress


Stabilising After a Reduction - What Does That Mean?

Withdrawal Normal Description

 

These helped me to understand SA's recommendations:

 

Brain Remodelling

 

Video:  Healing From Antidepressants - Patterns of Recovery

 

These are also useful topics:

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

I realise I have given you a lot of links and I hope I haven't overwhelmed you but it is all good information which will hopefully be beneficial.

 

This is your Intro topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Thanks ChessieCat but way way too much information, and it all seems to go onto to more and more sites and questions.  I have spoken to my doc and she said to cut back from 20mg to 10mg, which I am disagreeing with - gut feeling - and thus joined your site for moral support from others ... without my family and friends knowing too much as come from Africa so having depression is not something we tell people.  Glad to read up all the withdrawal symptoms as thought it myself losing the plot.  Thanks.

Aug 2016 - Escitalopram (Lexapro) 10mg (anxiety & depression)

Oct 2016 - increased to 20mg (Loxalate)

Dec 2016 - Generic brand given (severe headaches)

Jan 2017 - Chemist gave me Loxalate & Free box

Mar 2017 - Lifestyle change needed - Doc said to cut to 10mg

20.03.17 - New script from doc Escitalopram (Lexapro) 20mg

27.03.17 - Severe headaches, left neck muscular pain, extreme fatigue, insomnia so took tablets back to chemist

2 days  - Withdrawal symptoms -tremors, fatigue - weight gained now noticed!!

29.03.17 - Got my usual 20mg (Loxalate)

30.03.17 - No tremors  yay!!  - JOINED Surviving Antidepressants - need to get off them!!

Link to comment
  • Moderator Emeritus

Sorry :blush:  I got a bit carried away!  For most of the topics you only need to read the first 1 or 2 posts.  But it is good for you to have the information to hand for when you are ready for it.

 

These are the most important ones:

 

Why taper by 10% of my dosage?
 

Tips for tapering off Lexapro (escitalopram)

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy